Alert archive / Colorado / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 81, NWS Pueblo, CO

June 6, 2017Custer County, Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2017, 3:38 PM MDT for Custer County, Fremont County, Pueblo County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2017, 3:38 PM MDT (21:38 UTC)
Expired
Jun 6, 2017, 4:30 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Custer County, CO, Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WUUS55 KPUB 062138
SVRPUB
COC027-043-101-062230-
/O.NEW.KPUB.SV.W.0081.170606T2138Z-170606T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
338 PM MDT TUE JUN 6 2017

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Fremont County in central Colorado...
  Northeastern Custer County in southeastern Colorado...
  Northwestern Pueblo County in southeastern Colorado...

* Until 430 PM MDT

* At 338 PM MDT, a severe thunderstorm was located near Florence, or
  23 miles west of Pueblo, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Florence, Pueblo Reservoir, Pueblo West, Penrose and Wetmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3826 10515 3842 10508 3833 10466 3808 10480
TIME...MOT...LOC 2138Z 291DEG 13KT 3832 10504 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
3 follow-up statements
321 
WWUS55 KPUB 062152
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
352 PM MDT TUE JUN 6 2017

COC027-043-101-062230-
/O.CON.KPUB.SV.W.0081.000000T0000Z-170606T2230Z/
Fremont CO-Custer CO-Pueblo CO-
352 PM MDT TUE JUN 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND NORTHWESTERN
PUEBLO COUNTIES...

At 352 PM MDT, a severe thunderstorm was located 10 miles southeast
of Florence, or 19 miles west of Pueblo, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Pueblo Reservoir, Pueblo West, Penrose and Wetmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3825 10513 3842 10506 3833 10466 3808 10480
TIME...MOT...LOC 2152Z 300DEG 18KT 3828 10497 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
857 
WWUS55 KPUB 062204
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
404 PM MDT TUE JUN 6 2017

COC027-043-101-062230-
/O.CON.KPUB.SV.W.0081.000000T0000Z-170606T2230Z/
Fremont CO-Custer CO-Pueblo CO-
404 PM MDT TUE JUN 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND NORTHWESTERN
PUEBLO COUNTIES...

At 404 PM MDT, a severe thunderstorm was located 10 miles west of
Pueblo Reservoir, or 18 miles west of Pueblo, moving southeast at 10
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Pueblo Reservoir, Pueblo West, Penrose and Wetmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3824 10511 3841 10502 3833 10466 3808 10480
TIME...MOT...LOC 2204Z 297DEG 10KT 3826 10495 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
740 
WWUS55 KPUB 062212
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
412 PM MDT TUE JUN 6 2017

COC027-043-101-062230-
/O.CON.KPUB.SV.W.0081.000000T0000Z-170606T2230Z/
Fremont CO-Custer CO-Pueblo CO-
412 PM MDT TUE JUN 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND NORTHWESTERN
PUEBLO COUNTIES...

At 412 PM MDT, a severe thunderstorm was located 8 miles west of
Pueblo Reservoir, or 16 miles west of Pueblo, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Pueblo Reservoir, Pueblo West, Penrose and Wetmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3823 10508 3840 10499 3833 10466 3808 10480
TIME...MOT...LOC 2212Z 291DEG 13KT 3825 10491 

HAIL...1.00IN
WIND...60MPH
 
$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:09 PM MDT, 29 minutes earlier.

Area forecast discussion, Jun 6, 3:09 PM MDT, 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
309 PM MDT Tue Jun 6 2017

.SHORT TERM...(This evening through Wednesday)
Issued at 309 PM MDT Tue Jun 6 2017

...Heavy Rain potential with low end severe risks this afternoon and
evening...

Weak impulses riding through the upper ridge in combination with a
stalled frontal boundary across the far southeast plains will
provide triggers for scattered to numerous showers and thunderstorms
this afternoon through tonight across much of south central and
southeast CO. Appears to be 2 focus areas today...with one round
over the mountains which develops into a broken line as it moves
southeast onto the plains during the late afternoon and evening. The
other area of focus will be along the frontal boundary this
afternoon across Las Animas, Baca and Prowers counties.  All this
activity congeals into a convective cluster or MCS across the
southeast plains this evening which drifts slowly southeastward
overnight.

Although shear looks weak (20-25 kts)...CAPE values of around 1000-
1500 j/kg could lead to an isolated severe threat with marginally
severe hail and damaging winds the primary storm threats. Also
watching for a low end non-supercell tornado threat along the
stalled frontal boundary across Las Animas and Baca counties where
any briefly intense updrafts could potentially stretch some surface
vorticity and spin up a brief landspout. However the main concern
today will be locally heavy rainfall and the potential for flash
flooding should any of these stronger slow moving storms impact burn
scars or areas where soils are saturated on the plains from recent
rainfall. Portions of the southeast plains generally east of LHX is
under a marginal threat for excessive rainfall through this evening
where convection congeals and lingers the longest. Another concern
will be area rivers which are seeing steadily increasing flows from
snow melt. Will have to watch where the rain falls in relation to
the basins that flow into the river as it could exacerbate these
high flows.

Overall activity should wind down overnight.  There are some
differences in the models with NAM hanging on to precipitation
across the far southeast plains into Wednesday morning.  All other
models decrease activity by morning so have trended grids that way.
However its possible some isolated showers could persist as the
disturbance will still be exiting southeast CO.

Wednesday...thunderstorm activity looks more confined to the
mountains.  Its possible the plains could be capped from the
previous days convection and it appears that forcing coming over the
ridge may take a more northern track tomorrow.  CAPE looks similar
today...and shear a tad stronger so it looks again to be another
marginal severe threat day.  Hard to say how much activity will move
eastward onto the plains.  Have kept higher pops across the
mountains for now...with generally isolated pops for the plains by
late afternoon. -KT

.LONG TERM...(Wednesday night through Tuesday)
Issued at 309 PM MDT Tue Jun 6 2017

Wednesday night and Thursday...An upper ridge over the Four Corners
will gradually slide east across the region through Thu, with the
state under northwest flow aloft for much of the time. Residual
moisture across the forecast area will help spark scattered
convection over the higher elevations, and isolated shower and storm
activity for the plains. Activity will lessen on Thu. Temps will be
on the upward swing starting Thu, with highs in the upper 70s to mid
80s for the high valleys, and mid 80s to lower 90s for the e plains.

Friday through Sunday...The upper ridge axis shifts to the east, and
west to southwest flow aloft pushes in for the state for the
weekend. Look for dry and very warm conditions, with temps climbing
into the 80s for the high valleys and mid 80s to near 100F for the
eastern plains. Sat still looks like the hottest day of the extended
period, and conditions across the plains may near critical fire
weather levels depending upon how strong winds become.

Monday and Tuesday...Models are a bit closer in agreement on what
happens after the weekend, with an upper trough crossing the Great
Basin On Mon. The EC places this trough a bit further north, but
otherwise a slight chance for convection returns to the higher
terrain for both Mon and Tue. Temps are forecast to be slightly
cooler, with highs in the 70s for the high valleys both days. The
plains are forecast to be in the 80s to lower 90s for Mon, then mid
70s to mid 80s for Tue. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 309 PM MDT Tue Jun 6 2017

Thunderstorms will continue over the mountains and spread off into
the adjacent lower elevations and southeast plains through the
afternoon and evening. KCOS and KPUB will have the best chance of
seeing TSRA at the terminal through 01z. These could produce some
heavy rainfall, small hail, and MVFR cigs/vis. KALS is more likely
to see erratic gusty outflow winds from nearby thunderstorms during
the afternoon. Thunderstorms should diminish during the early
evening as a large convective cluster takes shape across the
southeast plains and moves southeastward. Another round of showers
and thunderstorms will develop over the mountains Wednesday
afternoon which could drift off and affect the TAF sites once again.
-KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MOORE
AVIATION...KT
Hazardous weather outlook, Jun 6, 11:02 AM MDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1102 AM MDT Tue Jun 6 2017

COZ058>089-093>099-071715-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1102 AM MDT Tue Jun 6 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms will develop over the mountains and along
a stalled cold front across the far southeast plains this
afternoon. These storms will form lines and clusters as they
spread eastward into the plains and become more widespread during
the evening. One or two storms across the southeast mountains and
plains could briefly become severe this afternoon and evening,
producing hail to around the size of quarters, wind gusts around
60 mph, locally heavy rainfall and lightning. Flash flooding will
be of primary concern today, particularly for burn scars and areas
where soils are already saturated from recent rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms, some strong to marginally severe, will also be
possible on Wednesday and to a lesser degree on Thursday.
The primary meteorological threats will once again be hail around
the size of quarters, wind gusts around 60 mph, lightning and locally
heavy rainfall capable of producing localized flash flooding,
especially over recent burn scars and over locations that have had
recent heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across most of southern Colorado this afternoon and
evening.

31/31

In the hours before

Special weather statement, Jun 6, 2:42 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
242 PM MDT TUE JUN 6 2017

COZ095>098-062115-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
242 PM MDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH
CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 315 PM MDT...

At 241 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wiley, or 8 miles northwest of Lamar, moving southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lamar, Wiley, Neegronda Reservoir, Queens Reservoir and Neeoshe
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3828 10286 3835 10266 3814 10241 3801 10266
TIME...MOT...LOC 2041Z 317DEG 11KT 3820 10268

KT
Special weather statement, Jun 6, 2:51 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
251 PM MDT TUE JUN 6 2017

COZ081-084-085-062130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
251 PM MDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
330 PM MDT...

At 250 PM MDT, Doppler radar was tracking a strong thunderstorm over
Air Force Academy, or 11 miles north of Colorado Springs, moving
southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Black Forest,
Gleneagle, Falcon and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3899 10493 3909 10479 3896 10455 3883 10477
TIME...MOT...LOC 2050Z 326DEG 9KT 3900 10483

kam
Special weather statement, Jun 6, 3:15 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
315 PM MDT TUE JUN 6 2017

COZ097-098-062200-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
315 PM MDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PROWERS AND NORTHEASTERN
BENT COUNTIES UNTIL 400 PM MDT...

At 314 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wiley, or near Lamar, moving south at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lamar and Wiley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3820 10282 3823 10256 3780 10238 3776 10278
TIME...MOT...LOC 2114Z 353DEG 31KT 3812 10271

MOORE
Local storm report, Jun 6, 3:17 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT TUE JUN 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 WSW BLACK FOREST      39.01N 104.75W
06/06/2017  E0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0314 PM     HEAVY RAIN       2 NNE MONUMENT          39.13N 104.86W
06/06/2017  M0.78 INCH       EL PASO            CO   TRAINED SPOTTER

            40 MINUTE DURATION, WITH PEASIZE HAIL.

&&
Local storm report, Jun 6, 3:32 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE JUN 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HEAVY RAIN       2 NW PETERSON AFB       38.85N 104.73W
06/06/2017  M1.80 INCH       EL PASO            CO   PUBLIC

&&

RMG
Special weather statement, Jun 6, 3:34 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
334 PM MDT TUE JUN 6 2017

COZ079-083-086-062215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
334 PM MDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 415 PM
MDT...

At 334 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 24 miles west of Pueblo, moving southeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Florence, Pueblo Reservoir, Penrose, Pueblo West and Wetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3828 10520 3845 10508 3829 10463 3804 10482
TIME...MOT...LOC 2134Z 301DEG 16KT 3831 10506

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:13 PM MDTSpecial Weather StatementPUBLas Animas47 min
Jun 5, 8:47 PM MDTSpecial Weather StatementPUBPueblo43 min
Jun 5, 9:39 PM MDTSpecial Weather StatementPUBPueblo51 min
Jun 6, 1:22 PM MDTSpecial Weather StatementPUBTeller23 min
Jun 6, 1:41 PM MDTAreal Flood AdvisoryPUBTeller3 hr
Jun 6, 1:45 PM MDTSpecial Weather StatementPUBCostilla30 min
Jun 6, 1:55 PM MDTSpecial Weather StatementPUBTeller35 min
Jun 6, 1:57 PM MDTSpecial Weather StatementPUBKiowa48 min
Jun 6, 2:14 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers19 min
Jun 6, 2:42 PM MDTSpecial Weather StatementPUBKiowa33 min
Jun 6, 2:51 PM MDTSpecial Weather StatementPUBEl Paso39 min
Jun 6, 2:57 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jun 6, 3:15 PM MDTSpecial Weather StatementPUBProwers45 min
Jun 6, 3:17 PM MDTFlash Flood WarningPUBCuster, Fremont, Saguache3 hr
Jun 6, 3:24 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jun 6, 3:26 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jun 6, 3:34 PM MDTSpecial Weather StatementPUBPueblo41 min
Jun 6, 3:35 PM MDTAreal Flood AdvisoryPUBBent, Kiowa, Prowers3 hr
Jun 6, 3:55 PM MDTSpecial Weather StatementPUBHuerfano50 min
Jun 6, 3:58 PM MDTSevere Thunderstorm WarningPUBBent, Prowers47 min
Jun 6, 4:21 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jun 6, 4:22 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo23 min
Jun 6, 4:36 PM MDTSpecial Weather StatementPUBPueblo24 min
Jun 6, 4:42 PM MDTSevere Thunderstorm WarningPUBPueblo48 min
Jun 6, 4:48 PM MDTSpecial Weather StatementPUBBaca42 min
Jun 6, 5:08 PM MDTSpecial Weather StatementPUBKiowa52 min
Jun 6, 5:11 PM MDTSpecial Weather StatementPUBLas Animas49 min
Jun 6, 5:22 PM MDTSevere Thunderstorm WarningPUBBaca24 min
Jun 6, 5:26 PM MDTSpecial Weather StatementPUBCrowley49 min
Jun 6, 5:36 PM MDTSevere Thunderstorm WarningPUBKiowa24 min
Jun 6, 5:56 PM MDTSevere Thunderstorm WarningPUBKiowa49 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.